Alert archive / Alabama / River Flood Warnings in 2013

River Flood Warning 32, NWS Birmingham, AL

May 18, 20135 counties in Alabama

NWS Birmingham, AL issued this river flood warning at May 18, 2013, 8:07 AM CDT for 5 counties in Alabama. It took effect at May 18, 2013, 8:12 AM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
May 18, 2013, 8:07 AM CDT (13:07 UTC)
In effect from
May 18, 2013, 8:12 AM CDT
Expired
May 19, 2013, 9:37 AM CDT
In force
25 hr
Issued by
NWS Birmingham, AL
Flood severity
Moderate

Counties Chambers County, AL, Elmore County, AL, Macon County, AL, Randolph County, AL, Tallapoosa County, AL

The river

Written for the forecast point Tallapoosa River at Wadley (WDLA1).

Action stage
13 ft
Minor stage
13 ft
Moderate stage
20 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02414501, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

247 
WGUS44 KBMX 181307
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
807 AM CDT SAT MAY 18 2013

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  TALLAPOOSA RIVER AT WADLEY AFFECTING CHAMBERS...ELMORE...MACON...
  RANDOLPH AND TALLAPOOSA COUNTIES.

.HEAVY RAINFALL OF UP TO 6 INCHES HAS FALLEN ACROSS THE TALLAPOOA RIVER 
BASIN NORTH OF WADLEY. THIS HAS CREATED RISES ALONG THE RIVER...AND A FLOOD 
WARNING IS NOW IN EFFECT FOR THE TALLAPOOSA RIVER AT WADELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY SUNDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC017-051-087-111-123-190107-
/O.NEW.KBMX.FL.W.0032.130518T1312Z-130519T1703Z/
/WDLA1.2.ER.130518T1312Z.130519T0000Z.130519T0503Z.NO/
807 AM CDT SAT MAY 18 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TALLAPOOSA RIVER AT WADLEY.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM SATURDAY THE STAGE WAS 11 FEET. 
* FLOOD STAGE IS 13 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 21.1 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY AFTER MIDNIGHT TONIGHT .
* IMPACT...AT 20 FEET...SOME FLOODING OCCURS IN THE WADLEY AREA. 
  BETWEEN 22 AND 25 FEET THE BRIDGE OVER BEAVERDAM CREEK FLOODS.

$$
7 follow-up statements
015 
WGUS84 KBMX 181621
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1121 AM CDT SAT MAY 18 2013


...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT WADLEY...

.HEAVY RAINFALL OF 2 to 4 INCHES HAS OCCURRED SINCE YESTERDAY OVER 
THE TALLAPOOSA RIVER DRAINAGE BASIN...AND A FLOOD WARNING IS NOW IN 
EFFECT FOR THE TALLAPOOSA RIVER AT WADLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

&&

ALC017-051-087-111-123-190421-
/O.CON.KBMX.FL.W.0032.000000T0000Z-130519T1703Z/
/WDLA1.2.ER.130518T1238Z.130519T0000Z.130519T0503Z.NO/
1121 AM CDT SAT MAY 18 2013

THE FLOOD WARNING CONTINUES FOR
  THE TALLAPOOSA RIVER AT WADLEY.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 AM SATURDAY THE STAGE WAS 19.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.1 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT 
  TONIGHT .
* IMPACT...AT 20 FEET...SOME FLOODING OCCURS IN THE WADLEY AREA. 
  BETWEEN 22 AND 25 FEET THE BRIDGE OVER BEAVERDAM CREEK FLOODS.

$$
143 
WGUS84 KBMX 181746
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1246 PM CDT SAT MAY 18 2013


...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT WADLEY...

.HEAVY RAINFALL OF 2 TO 4 INCHES HAS OCCURRED SINCE YESTERDAY OVER 
THE TALLAPOOSA RIVER DRAINAGE BASIN...AND A FLOOD WARNING REMAINS IN 
EFFECT FOR THE TALLAPOOSA RIVER AT WADLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. 

&&

ALC017-051-087-111-123-190546-
/O.EXT.KBMX.FL.W.0032.000000T0000Z-130519T1534Z/
/WDLA1.2.ER.130518T1238Z.130518T1800Z.130519T0334Z.NO/
1246 PM CDT SAT MAY 18 2013

THE FLOOD WARNING CONTINUES FOR
  THE TALLAPOOSA RIVER AT WADLEY.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12 PM SATURDAY THE STAGE WAS 21.1 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.4 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 20 FEET...SOME FLOODING OCCURS IN THE WADLEY AREA. 
  BETWEEN 22 AND 25 FEET THE BRIDGE OVER BEAVERDAM CREEK FLOODS.

$$
889 
WGUS84 KBMX 182120
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
420 PM CDT SAT MAY 18 2013


...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT WADLEY...

.HEAVY RAINFALL OF 2 TO 4 INCHES HAS OCCURRED SINCE YESTERDAY OVER 
THE TALLAPOOSA RIVER DRAINAGE BASIN...AND A FLOOD WARNING REMAINS IN 
EFFECT FOR THE TALLAPOOSA RIVER AT WADLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

&&

ALC017-051-087-111-123-190920-
/O.EXT.KBMX.FL.W.0032.000000T0000Z-130520T1025Z/
/WDLA1.2.ER.130518T1238Z.130519T1800Z.130519T2225Z.NO/
420 PM CDT SAT MAY 18 2013

...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE TALLAPOOSA RIVER AT WADLEY.
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 3 PM SATURDAY THE STAGE WAS 23.2 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.3 FEET BY 
  EARLY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  LATE SUNDAY AFTERNOON.
* IMPACT...AT 20 FEET...SOME FLOODING OCCURS IN THE WADLEY AREA. 
  BETWEEN 22 AND 25 FEET THE BRIDGE OVER BEAVERDAM CREEK FLOODS.

$$
545 
WGUS84 KBMX 190300
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1000 PM CDT SAT MAY 18 2013


...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT WADLEY...

.HEAVY RAINFALL OF 2 TO 4 INCHES HAS OCCURRED SINCE YESTERDAY OVER 
THE TALLAPOOSA RIVER DRAINAGE BASIN...AND A FLOOD WARNING REMAINS IN 
EFFECT FOR THE TALLAPOOSA RIVER AT WADLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC017-051-087-111-123-191500-
/O.EXT.KBMX.FL.W.0032.000000T0000Z-130520T0754Z/
/WDLA1.2.ER.130518T1238Z.130519T0130Z.130519T1954Z.NO/
1000 PM CDT SAT MAY 18 2013

THE FLOOD WARNING CONTINUES FOR
  THE TALLAPOOSA RIVER AT WADLEY.
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 PM SATURDAY THE STAGE WAS 24.1 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CREAT NEAR 24.1 FEET TONIGHT AND FALL 
  BELOW FLOOD STAGE SUNDAY AFTERNOON.


$$
842 
WGUS84 KBMX 190735
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 AM CDT SUN MAY 19 2013


...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT WADLEY...

.HEAVY RAINFALL SINCE FRIDAY HAS LEAD TO RISES ALONG PORTIONS OF THE
TALLAPOOSA RIVER...AND A FLOOD WARNING CONTINUES FOR THE TALLAPOOSA
RIVER AT WADLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC017-051-087-111-123-191935-
/O.EXT.KBMX.FL.W.0032.000000T0000Z-130520T0529Z/
/WDLA1.2.ER.130518T1238Z.130519T0130Z.130519T1729Z.NO/
235 AM CDT SUN MAY 19 2013

THE FLOOD WARNING CONTINUES FOR
  THE TALLAPOOSA RIVER AT WADLEY.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 2 AM SUNDAY THE STAGE WAS 21 FEET. 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.


$$
335 
WGUS84 KBMX 191323
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
823 AM CDT SUN MAY 19 2013


...THE FLOOD WARNING CONTINUES FOR THE TALLAPOOSA RIVER AT WADLEY...

.HEAVY RAINFALL SINCE FRIDAY HAS LEAD TO RISES ALONG PORTIONS OF THE
TALLAPOOSA RIVER...AND A FLOOD WARNING CONTINUES FOR THE TALLAPOOSA
RIVER AT WADLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

&&

ALC017-051-087-111-123-200123-
/O.EXT.KBMX.FL.W.0032.000000T0000Z-130520T0150Z/
/WDLA1.2.ER.130518T1238Z.130519T0130Z.130519T1350Z.NO/
823 AM CDT SUN MAY 19 2013

THE FLOOD WARNING CONTINUES FOR
  THE TALLAPOOSA RIVER AT WADLEY.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM SUNDAY THE STAGE WAS 13.4 FEET. 
* FLOOD STAGE IS 13 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS MORNING.
* IMPACT...AT 13 FEET...FLOODING OF PASTURELANDS IN THE AREA OCCURS
  AND CATTLE SHOULD BE MOVED TO HIGHER GROUND.

$$
421 
WGUS84 KBMX 191437
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
937 AM CDT SUN MAY 19 2013


...THE FLOOD WARNING IS CANCELLED FOR THE TALLAPOOSA RIVER AT 
WADLEY...

.THE CAHABA RIVER NEAR CAHABA HEIGHTS HAS FALLEN BELOW FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

THIS WILL BE THE LAST STATEMENT FOR THIS EVENT. 

&&

ALC017-051-087-111-123-191507-
/O.CAN.KBMX.FL.W.0032.000000T0000Z-130520T0150Z/
/WDLA1.2.ER.130518T1238Z.130519T0130Z.130519T1313Z.NO/
937 AM CDT SUN MAY 19 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE TALLAPOOSA RIVER AT WADLEY.
* AT  9:00 AM SUNDAY THE STAGE WAS 11.5 FEET. 
* FELL BELOW FLOOD STAGE AT  8:13 AM SUNDAY.
* FLOOD STAGE IS 13. FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.3 FEET BY TOMORROW 
  MORNING .


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at May 18, 7:49 AM CDT, 18 minutes earlier.

Area forecast discussion, May 18, 7:49 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
749 AM CDT SAT MAY 18 2013

.UPDATE...
MORNING UPDATE.

&&

.DISCUSSION...

MADE ADJUSTMENTS TO THE CURRENT AND FIRST PERIOD FORECASTS BASED
ON CURRENT TRENDS AND NEAR TERM GUIDANCE. COMPLEX OF THUNDERSTORMS
OVER EAST CENTRAL ALABAMA WILL CONTINUE PUSHING INTO GEORGIA THIS
MORNING. AHEAD OF THIS AREA...ACROSS SOUTHEAST CENTRAL
ALABAMA...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THIS MORNING.

A LOW LEVEL CONVERGENCE ZONE REMAINS DRAPED FROM NORTHERN
MISSISSIPPI ACROSS ALABAMA AND INTO CENTRAL GEORGIA. THIS BOUNDARY
WILL CONTINUE TO BE THE FOCUS FOR DEVELOPMENT TODAY. DESPITE
EXTENSIVE CLOUD COVER...SCATTERED SHOWERS ARE DEVELOPING ACROSS
NORTH CENTRAL ALABAMA. EXPECT THIS TO CONTINUE...BECOMING MORE
WIDESPREAD THROUGH THE DAY AS HEATING INCREASES. BIGGEST CONCERN
REMAINS LOCALIZED FLOODING WITH PWS OVER 1.5 INCHES. WILL NEED TO
WATCH THE NORTHEAST CLOSELY GIVEN THE AMOUNT OF RAINFALL WHICH
OCCURRED OVERNIGHT.

14

&&

.AVIATION...
12Z TAF DISCUSSION.

TOUGH FORECAST CONTINUES DUE TO ONGOING CONVECTION. ADDITIONAL
DEVELOPMENT SHOULD CONTINUE THRU MUCH OF THE DAY AND HAVE INCLUDED
SHRA VCTS AT MOST SITES FOR NOW. DUE TO LOW PREDICTABILITY WILL
JUST HAVE TO AMEND THRU THE DAY TO ACCOUNT FOR MORE PERSISTENT
TSRA. HEAVY RAIN...GUSTY WINDS...AND LIGHTNING WILL ACCOMPANY MOST
STORMS. THEREFORE VIS COULD QUICKLY BE REDUCED TO IFR OR LOWER.

CIGS SHOULD SLOWLY RISE TO VFR BY THE AFTERNOON AT ALL TERMINALS.
WINDS WILL GENERALLY BE OUT OF THE S/SW AT LESS THAN 10 KTS
OUTSIDE OF THUNDERSTORMS.

19

&&

.PREV DISCUSSION... /ISSUED 649 AM CDT SAT MAY 18 2013/

MID LEVEL SHORT WAVE STRETCHING SOUTHEASTWARD ACROSS THE TENNESSEE
RIVER VALLEY CONTINUES TO SLOWLY MOVE EASTWARD THIS MORNING. THE
FORCING ASSOCIATED WITH THIS FEATURE COMBINED WITH CONTINUED
MOISTURE TRANSPORT FROM THE SOUTHWEST AND A LOW LEVEL CONVERGENT
ZONE HAS RESULTED IN CONTINUED REDEVELOPMENT OF SHOWERS AND
THUNDERSTORMS ACROSS NORTHERN PORTIONS OF THE AREA. TRAINING OF
HEAVIER CELLS AS THEY MOVE WEST TO EAST COULD LEAD TO LOCALIZED
FLOODING THROUGH THE REMAINDER OF THE OVERNIGHT PERIOD. ACTIVITY
WILL GRADUALLY SHIFT EASTWARD THROUGH THE MORNING...WITH THE EAST
BECOMING THE FOCUS FOR CONVECTION SATURDAY AFTERNOON. WITH PWS
OVER 1.5 INCHES...HEAVY RAINFALL OVER ALREADY SOAKED AREAS COULD
LEAD TO LOCALIZED FLASH FLOODING THROUGH THE DAY. WITH TEMPS
REACHING INTO THE LOW TO MID 80S AND DEWPOINTS IN THE 60S...CAPE
VALUES WILL REACH 2000+ J/KG. WIND SHEAR VALUES ARE NOT EXPECTED
TO BE AS HIGH AS FRIDAY...LIMITING STORMS SEVERE POTENTIAL.
HOWEVER...ACTIVITY WILL LIKELY REMAIN ORGANIZED ALONG THE LOW
LEVEL CONVERGENT ZONE AS IT SHIFTS EAST AND SOUTH TODAY. SMALL HAIL
AND GUSTY WINDS WILL BE POSSIBLE WITH STRONGER STORMS. WILL CARRY
LIKELY POPS ACROSS A SIGNIFICANT PORTION OF THE AREA TODAY...BUT
WILL MAKE ADJUSTMENTS BEFORE SUNRISE BASED ON UPSTREAM TRENDS.
EXPECT POPS TO INCREASE FOR SOME PORTION OF CENTRAL ALABAMA WITH
THAT UPDATE.

MID LEVEL RIDGE AXIS MOVES ACROSS THE LOWER MISSISSIPPI RIVER VALLEY
SATURDAY NIGHT...PUSHING THE SHORT WAVE SLIGHTLY FURTHER EASTWARD.
WITH LOSS OF DAYTIME HEATING...ACTIVITY SHOULD WANE OVERNIGHT...AND
WILL CARRY HIGHEST POPS ACROSS THE NORTHEAST. A STRONG IMPULSE WILL
ROTATE THROUGH THE MID LEVEL TROUGH AXIS JUST TO OUR EAST ON SUNDAY.
MODELS ARE SHOWING AN MCS DEVELOPING ACROSS SOUTHEASTERN TN AND
DIVING SOUTHEASTWARD ACROSS GEORGIA DURING THE AFTERNOON AND
EVENING. WILL MAINTAIN LIKELY POPS ACROSS THE EAST ON SUNDAY AS
HEIGHTS CONTINUE TO INCREASE ACROSS THE WEST. WILL HAVE TO WATCH
FUTURE MODEL RUNS FOR ANY CHANGES IN THE POTENTIAL MCS TRACK...A
SHIFT FURTHER WEST WOULD RESULT IN HIGHER POPS AND SEVERE WORDING
IN THE HWO.

THE RIDGE AXIS CONTINUES TO BUILD ACROSS THE SOUTHEAST MONDAY AND
TUESDAY...LIMITING CONVECTION DESPITE CONTINUED LOW LEVEL MOIST FLOW
FROM THE SOUTHWEST. THE NEXT SYSTEM WILL AFFECT CENTRAL ALABAMA BY
MIDWEEK AS A TROUGH MOVES OUT OF THE PLAINS AND DRAGS A WEAK FRONT
THROUGH THE AREA WEDNESDAY AND THURSDAY. MODELS CURRENTLY SHOW
CONSERVATIVE INSTABILITIES AND WIND SHEAR VALUES AS THE PARENT
SURFACE LOW IS WELL TO OUR NORTH. WILL CONTINUE TO EVALUATE
THAT SYSTEM OVER THE NEXT COUPLE DAYS. THROUGH NEXT WEEK...HIGHS
WILL BE IN THE 80S AND LOWS IN THE 60S.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     80  65  84  66  90 /  60  60  60  20  10
ANNISTON    81  65  84  65  89 /  70  60  60  30  10
BIRMINGHAM  80  66  86  66  89 /  60  30  30  10  10
TUSCALOOSA  84  67  88  66  89 /  60  20  10  10  10
CALERA      81  66  86  66  89 /  60  30  20  10  10
AUBURN      82  64  85  65  88 / 100  30  50  30  10
MONTGOMERY  88  66  88  66  91 /  60  20  20  10  10
TROY        83  65  88  66  91 /  60  20  20  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 18, 6:31 AM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
631 AM CDT SAT MAY 18 2013

ALZ011>015-017>050-191145-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
631 AM CDT SAT MAY 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

TRAINING OF SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY
RAINFALL OVER THE SAME AREAS COULD LEAD TO LOCALIZED FLASH
FLOODING CONCERNS ACROSS THE NORTHEAST PORTION OF CENTRAL ALABAMA
TODAY. THE MAIN THREAT WILL BE FOR AREAS GENERALLY ALONG AND
NORTH OF A LINE FROM CALERA...TO EQUALITY...TO VALLEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY TODAY.

In the hours before

Local storm report, May 18, 5:27 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
527 AM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     FLASH FLOOD      1 WNW MORRISON CROSS RO 33.43N 85.51W
05/18/2013                   RANDOLPH           AL   EMERGENCY MNGR

            A PORTION OF OLD US HWY 431 NEAR LITTLE PINEYWOOD CREEK
            WAS TEMPORARILY IMPASSABLE BUT WATERS HAVE SINCE
            RECEEDED. PORTIONS OF CR 92 WERE ALSO IMPASSABLE FOR A
            SHORT PERIOD OF TIME. TIME ESTIMATED.

&&

TGOGGINS
Local storm report, May 18, 6:46 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
646 AM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      5 SSW ANNISTON          33.60N 85.84W
05/18/2013                   CALHOUN            AL   EMERGENCY MNGR

            ALL LANES OF HIGHWAY 21 SOUTH OF OXFORD ARE IMPASSIBLE
            DUE TO FLASH FLOODING. A STRANDED MOTORIST ON HIGHWAY 21
            HAD TO BE RESCUED BY A SWIFT WATER RESCUE TEAM DUE TO THE
            HIGH WATER. MULIPLE OTHER ROADS IN AND SOUTH OF OXFORD
            WERE ALSO IMPASSIBLE DUE TO FLASH FLOODING.

&&

JTALLEY
Local storm report, May 18, 6:59 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
659 AM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     FLASH FLOOD      TALLADEGA               33.43N 86.10W
05/18/2013                   TALLADEGA          AL   EMERGENCY MNGR

            KELLY SPRINGS ROAD AT EASTABOGA ROAD IS IMPASSIBLE DUE TO
            FLOODING. SEVERAL ADDITIONAL ROADS IN THE CITY OF
            TALLADEGA ARE ALSO EXPERIENCING FLASH FLOODING, INCLUDING
            WARD STREET, COOSA STREET, COURT STREET, EAST STREET
            NORTH, WEST STREED, AND BATTLE STREED, AS WELL AS ALABAMA
            HIGHWAY 77 FROM MOUNT OLIVE TO BURNEY STREET IN WALDO.

&&

JTALLEY
Local storm report, May 18, 7:29 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
729 AM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     FLASH FLOOD      4 SE MOUNT CHEAHA       33.44N 85.77W
05/18/2013                   CLAY               AL   TRAINED SPOTTER

            PORTIONS OF SEVERAL ROADWAYS ACROSS NORTHERN CLAY COUNTY
            HAVE BEEN WASHED OUT INCLUDING ABEL RD...NUBBIE CREEK RD
            AND KETCHEMEDOGGIE RD. TIME ESTIMATED.

&&

TGOGGINS
Special weather statement, May 18, 7:58 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
758 AM CDT SAT MAY 18 2013

ALZ035-041-181345-
AUTAUGA AL-CHILTON AL-
758 AM CDT SAT MAY 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AUTAUGA AND
SOUTHEASTERN CHILTON COUNTIES UNTIL 845 AM CDT...

AT 758 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR POOLES CROSSROADS...OR 9 MILES SOUTHWEST OF
CLANTON...MOVING EAST AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  VERBENA...
  MARBURY...
  ENTERPRISE...
  COOPER...
  NEW PROSPECT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3267 8681 3284 8678 3281 8644 3279 8642
      3278 8641 3253 8641
TIME...MOT...LOC 1258Z 292DEG 22KT 3273 8668
Special weather statement, May 18, 8:03 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
803 AM CDT SAT MAY 18 2013

ALZ029-037-038-045-047-181400-
CHAMBERS AL-LEE AL-MACON AL-RANDOLPH AL-TALLAPOOSA AL-
803 AM CDT SAT MAY 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS...EASTERN TALLAPOOSA...
SOUTHERN RANDOLPH...NORTHERN MACON AND WESTERN LEE COUNTIES UNTIL 900
AM CDT...

AT 800 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MALONE TO TALLAPOOSA
CITY...AND MOVING EAST AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CAMP HILL...
  NOTASULGA...
  ROANOKE...
  LAFAYETTE...
  STROUD...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3248 8535 3248 8587 3250 8589 3267 8591
      3311 8572 3311 8565 3323 8564 3326 8525
      3300 8520
TIME...MOT...LOC 1303Z 270DEG 22KT 3318 8560 3256 8584

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:01 PM CDTSpecial Weather StatementBMXTallapoosa44 min
May 17, 7:09 PM CDTSpecial Weather StatementBMXBibb, Chilton51 min
May 17, 7:26 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton49 min
May 17, 7:34 PM CDTSpecial Weather StatementBMXPerry41 min
May 17, 8:08 PM CDTSpecial Weather StatementBMXShelby52 min
May 17, 8:19 PM CDTSpecial Weather StatementBMXDallas41 min
May 17, 8:36 PM CDTSevere Thunderstorm WarningBMXDallas, Perry54 min
May 17, 8:44 PM CDTSpecial Weather StatementBMXShelby46 min
May 17, 9:09 PM CDTSpecial Weather StatementBMXShelby36 min
May 17, 9:18 PM CDTSpecial Weather StatementBMXPerry42 min
May 17, 9:29 PM CDTSpecial Weather StatementBMXCoosa46 min
May 17, 10:24 PM CDTSpecial Weather StatementBMXDallas51 min
May 18, 12:17 AM CDTSpecial Weather StatementBMXChambers43 min
May 18, 1:11 AM CDTSpecial Weather StatementBMXPickens49 min
May 18, 1:39 AM CDTAreal Flood AdvisoryBMXBlount, Jefferson, St. Clair3 hr
May 18, 2:04 AM CDTSpecial Weather StatementBMXLamar26 min
May 18, 2:30 AM CDTAreal Flood AdvisoryBMXCalhoun, Clay, Cleburne, Randolph, Talladega3 hr
May 18, 3:15 AM CDTFlash Flood WarningBMXCalhoun, Clay, Cleburne, Randolph, Talladega3 hr
May 18, 3:29 AM CDTFlash Flood WarningBMXJefferson, St. Clair3 hr
May 18, 4:49 AM CDTFlash Flood Warning EmergencyBMXClay6 hr
May 18, 5:56 AM CDTFlash Flood Warning EmergencyBMXCalhoun, Talladega3 hr
May 18, 7:58 AM CDTSpecial Weather StatementBMXAutauga47 min
May 18, 8:03 AM CDTSpecial Weather StatementBMXChambers, Lee, Tallapoosa57 min
May 18, 8:36 AM CDTSpecial Weather StatementBMXElmore39 min
May 18, 8:56 AM CDTFlash Flood WarningBMXClay, Cleburne, Randolph3 hr
May 18, 9:16 AM CDTAreal Flood WarningBMXCalhoun, Talladega4 hr
May 18, 9:52 AM CDTAreal Flood AdvisoryBMXBullock, Chambers, Coosa, Lee, Macon, Russell and 1 more3 hr
May 18, 10:53 AM CDTSpecial Weather StatementBMXCleburne67 min
May 18, 10:57 AM CDTFlash Flood WatchBMXBlount, Bullock, Calhoun, Chambers, Cherokee, Clay and 14 more32 hr
May 18, 2:26 PM CDTRiver Flood WarningBMXBibb, Jefferson, Shelby18 hr
May 18, 4:26 PM CDTRiver Flood WarningBMXChilton, Coosa, Elmore, St. Clair, Shelby, Talladega20 hr
May 18, 6:37 PM CDTSpecial Weather StatementBMXDallas53 min

Nearby

River Flood Warnings in Alabama, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.